Aa
A
A
A
Close
Depression Community
10.5k Members
Avatar universal

Pregnant and stopping Effexor please help?

10 weeks pregnant and have been tapering off effexor under supervision and have just stopped 48 hrs ago. The withdrawals are horrible and am afraid it's going to harm the baby.
2 Responses
973741 tn?1342346373
First, congrats on your baby.  That's awesome!  So, did your doctor want you to go off of the Effexor?  I know they do sometimes use antidepressants with pregnant women if the benefits outweigh the risks.  Did they wean you off slowly as they should do or did you abruptly stop?   That makes a difference as all of these medications should be slowly titrated down with a lower and lower dose over days to complete.  If your W/D is really bad, call your doctor and get advice.  They may start you on a low dose of the pill and begin weaning you off more slowly.  
1 Comments
I have weaned off it, I've just stopped taking the lowest dose, I know that it's a matter of waiting it out and letting it pass and have taken the time off work as I'm not functional. I just feel so horrible and am having flash backs of my depression and why I went on it in the first place.
I want to be off it, and I have an amazing team of medical support as well as at home.
I just want to fast forward I guess, I wouldn't wish this feeling upon anyone.
Avatar universal
Can you describe the withdrawal symptoms you're having?  Some are more indicative of a long-term problem, some go away fairly quickly.  Effexor is a tougher one than most, so Mom is right, I hope you tapered off it slowly enough.  It is true that no antidepressant has been determined to be safe for a pregnant woman, but I think the one that is used most with the least concern is Zoloft.  But at this point, you probably don't want to risk trying something new that you don't know will work.  If it's more than you can handle, the way to deal is to go back on the last dose at which you felt fine and taper off more slowly, but as you're pregnant, you're just in a tougher boat.  Talk this out thoroughly with both your psychiatrist and your obstetrician and make the best decision you can.  But please do say what exactly the symptoms are -- for example, if you have the "paxil flu" as it's called, that goes away.  So tell us which ones you're having.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.